Facial Palsy Induced by Checkpoint Blockade A Single Center Retrospective StudyYuen, Carlen*; Reid, Pankti†; Zhang, Zuoli†; Soliven, Betty*; Luke, Jason J.†; Rezania, Kourosh*Journal of Immunotherapy: April 2019 - Volume 42 - Issue 3 - p 94–96 doi: 10.1097/CJI.0000000000000254 Clinical Studies Buy SDC Abstract Author InformationAuthors Article MetricsMetrics The augmented immune response caused by immune checkpoint inhibitors leads to the emergence of a class of side effects called immune-related adverse events (irAEs). Facial palsy (FP) is rarely reported as an irAE. In this retrospective study, we reviewed the records of 353 patients treated with immunotherapy in our center from 2015–2018. We identified 4 male patients and 1 female patient with FP. Four had metastatic melanoma and were treated with ipilimumab either as monotherapy or in combination with nivolumab or pembrolizumab. The remaining patient had metastatic bladder cancer, treated with atezolizumab. FP was unilateral and occurred 1–23 weeks after starting immunotherapy. FP was part of a more diffuse neuropathic process in 3 of our patients. Lymphocytic pleocytosis was seen in the cerebrospinal fluid of 3 patients who had lumbar punctures. Magnetic resonance imaging showed enhancement of the intracranial portion of the affected facial nerve in 4 patients. The outcome was favorable in all of the patients noting that 1 patient had incomplete recovery. We conclude that FP, in isolation or as a part of a polyneuropathy, is common among neurological irAEs associated with checkpoint inhibitors and generally has a good prognosis. Departments of *Neurology †Medicine, University of Chicago Medical Center, Chicago, IL Reprints: Kourosh Rezania, Department of Neurology, University of Chicago Medical Center, 5841 S. Maryland Avenue, MC 2030, Chicago, IL 60637 (e-mail: email@example.com). Received October 30, 2018 Accepted December 4, 2018 Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.